Wisconsin, 2010

Hail and Damaging Winds in Wisconsin, July 10, 2010

July 10, 2010 · NWS GRB · 15 events in 7 counties and zones

Scattered thunderstorms developed when increasingly unstable air combined with an upper level disturbance. The storms pushed across northeast Wisconsin and produced heavy rainfall, large hail up to golf ball size, and isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Scattered thunderstorms developed when increasingly unstable air combined with an upper level disturbance. The storms pushed across northeast Wisconsin and produced heavy rainfall, large hail up to golf ball size, and isolated wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 10, 2:43 AM CST, 10 hours 34 minutes earlier.

Area forecast discussion, Jul 10, 2:43 AM CST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CDT SAT JUL 10 2010

.SYNOPSIS...PRETTY TYPICAL SUMMER WX. TEMPS WL BE WARM...WITH A
FEW ROUNDS OF SHRA/TSRA AS WX SYSTEMS CROSS THE AREA.

UPR TROF POSN...WHICH HAS JUST PROGRESSED INTO ERN NOAM...WL GET
PULLED BACK TO THE W THE NEXT SEVERAL DAYS AS A COUPLE STG UPR
TROFS DEEPEN BACK TO THE W. STILL LOOKS LIKE FLOW WL DEAMPLIFY BY
LATE IN THE PERIOD...WITH THE DOMINANT FEATURE BEING BROAD UPR
HIGH CENTERED OVER THE SRN ROCKIES. SEASONABLY STG BAND OF
WESTERLIES WL FLOW ARND THE NRN PERIPHERY OF THE HIGH...AND INTO
AT LEAST SOME WEAK TROFFING OVER THE GREAT LAKES RGN AND THE NERN
CONUS.

PATTERN SHOULD YIELD TEMPS A LITTLE ABV NORMAL...BUT WITH A
COUPLE COOLER DAYS EARLY IN THE WEEK BEHIND FIRST WX SYSTEM
CROSSING THE AREA. EXPECT 2 MAIN CHCS OF PCPN...ONE AS EACH UPR
TROF AND ASSOC SFC SYSTEM CROSSES THE AREA. OVERALL TREND ON THE
MODELS HAS BEEN TO BACK AWAY FM PHASING AND STRONGER SFC CYCLONE
WITH FIRST UPR TROF. NAM STILL HOLDING ON TO THE IDEA...THOUGH IT
IS NOW WEAKER...SLOWER...AND FARTHER S. STILL NEED TO KEEP AN EYE
ON THIS AS MODELS OFTEN DON/T TOTALLY LATCH ONTO PHASING SITNS
UNTIL THE LAST MINUTE. BUT FOR NOW THAT OUTCOME SEEMS LIKE THE
LONGSHOT.
&&

.SHORT TERM...TDA/TNGT/SUN. NRMS SML CUSTERS OF SHRA AND EVEN SOME
ISOLD TSRA ADVANCING QUICKLY TOWARD THE AREA FM THE NRN PLAINS...IN
WK ISENT LIFT REGIME. CAN/T RULE OUT PCPN GETTING INTO THE AREA THIS
MORNING. SO ADDED SLGT CHC POPS TO THE W. STILL LOOKS LIKE BETTER
CHC WL BE THIS AFTN AFTER WE/VE HAD TIME TO DESTABILIZE. KEPT MID-
RANGE CHC POPS FM PREV FCST...AS PCPN COVERAGE LIKELY TO BE SCT.
PWATS WAY DOWN FM THE PAST FEW DAYS...SO THE SHOWERS/TSRA SHOULDN/T
YEILD THE TORRENTIAL DOWNPOURS WE HAD DURING THE WK.

GIVEN THE AMNT OF PCPN OUT TO OUR W IN THE MIDDLE OF THE NIGHT
RIGHT NOW...CAN/T SEE ALL THIS AFTN/S ACTIVITY MAGICALLY GOING
AWAY AT 00Z...SO BLED IT INTO THE EVENING. I SUPPOSE ISOLD STUFF
COULD LINGER ALL NGT...BUT WANTED TO KEEP AT LEAST SOMEWHAT OF A
DRY PERIOD BEFORE MAIN SYSTEM ARRIVES.

EDGED POPS UP A BIT MOST AREAS FOR SUN. STILL LOOKS LIKE THE FAR
SE COULD GET BY DRY...BUT PCPN CHCS ACRS THE NW LOOK VERY GOOD
WITH FRONT GETTING INTO THE AREA BY 00Z. TOOK N-C WI UP TO HIGH
LIKELY POPS...AND NEXT SHIFT MAY WANT TO PUSH THEM UP TO
CATEGORICAL.

SHEAR REMAINS QUITE WK TDA...SO SVR THREAT LOW. THERE WL PROBABLY BE
ENOUGH INSTABILITY FOR PULSE TYPE STORMS TO PRODUCE SOME LOCALIZED
GUSTY DOWNBURST WINDS...BUT WOULD EXPECT THOST TO REMAIN BLO SVR
CRITERIA. SPC HAS MUCH OF THE FCST AREA IN DY2 SLGT RISK OF SVR WX.
THAT LOOKS GOOD AS MOISTURE WL CONT TO INCR AHEAD OF THE FRONT. MAIN
UNKNOWN IS THE AMNT OF CLD COVER AHEAD OF THE FRONT. THINK E-C WI
WL PROBLABY GET THE WARMEST AS IT WL BE FURTHER FROM THE FRONT.
BUT BEST FORCING AND SHEAR WL BE BACK OUT TO THE WEST. PLAN TO
MENTION LOW-END CONDITIONAL SVR RISK IN THE MORNING HWO. WIND
LOOKS LIKE MAIN THREAT.

EDGED TEMPS UP A BIT FOR TDA GIVEN LACK OF CLDS EARLY THIS MORNING
AND THE FACT THAT 850 MB TEMPS WL LIKELY BE A DEG OR TWO WARMER THAN
YDA. BUT OVERALL...DIDN/T STRAY TOO FAR FM PREV FCST FOR TEMPS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.

PRECIPITATION DURATION AND AMOUNTS WITH THIS WEEKENDS SYSTEM ARE
THE MAIN CONCERN...FOLLOWED BY TIMING OF THE NEXT SYSTEM MOVING IN
AROUND THE MIDDLE OF NEXT WEEK.

THE 00Z NAM CONTINUED TO MOVE THE SYSTEM OUT OF THE AREA FASTER
THAN THE OTHER MODELS. IT ALSO HAD A LARGE QPF MAX OVER THE SOUTHERN
PART OF THE FORECAST AREA WHERE EXCESSIVE RAINFALL...ESPECIALLY
AROUND SMALL STREAMS AND IN URBAN AREAS...COULD PRODUCE FLOODING
PROBLEMS.

HPC FAVORED A 12Z CANADIAN/12Z HI RES ECMWF COMPROMISE...AS
MENTIONED IN THEIR PRELIMINARY MODEL DIAGNOSTIC DISCUSSION. BOTH
HAD 6 HOUR QPF MAX VALUES IN EXCESS OF HALF AN INCH IN DIFFERENT
LOCATIONS. THE CANADIAN HAD SOME LINGERING QPF IN THE SOUTHEAST
PART OF THE AREA ON MONDAY AS A CLOSED 500MB LOW PASSED SOUTH OF
WISCONSIN...WHILE THE EC KEPT QPF IN THE CWA THROUGH TUESDAY WITH
A SHORT WAVE PASSING THROUGH WISCONSIN AT THE SAME TIME. WENT WITH
A SOLUTION CLOSER TO THE CANADIAN SINCE QPF VALUES ON THE EC WERE
ONLY AROUND 0.02 INCH. HAVE A SMALL AREA OF SLIGHT CHANCE POPS IN
THE EXTREME SOUTHEAST FOR 00Z-06Z TUESDAY...OTHERWISE THE FORECAST
REMAINS DRY UNTIL WEDNESDAY NIGHT WHEN A SIGNIFICANT UPPER LEVEL
TROUGH AND SURFACE LOW...WITH ITS ASSOCIATED COLD FRONT...APPROACH
THE FORECAST AREA. EC AND CANADIAN WERE BOTH INDICATING LARGE QPF
VALUES AHEAD OF THE SYSTEM...SO FLOOD POTENTIAL WILL BE A CONCERN
ONCE AGAIN.

MOS GUIDANCE AND/OR HPC GUIDANCE WAS USED FOR TEMPERATURES DURING
THE FIRST HALF OF NEXT WEEK.
&&

.AVIATION...PLAN RIGHT NOW IS TO COVER MOST LIKELY PERIOD FOR
SHRA/TSRA WITH A TEMPO GROUP IN THE 12Z TAFS. IN REALITY...PERIOD
WHERE PCPN WL BE POSSIBLE WL BE QUITE A BIT BIGGER. BUT COVERAGE WL
BE LIMITED SO DON/T WANT TAFS TO COME OUT LOOKING TOO WET.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
Hazardous weather outlook, Jul 10, 10:42 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1142 AM CDT SAT JUL 10 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1142 AM CDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EARLY THIS EVENING. ALTHOUGH AN ISOLATED SEVERE STORM CAN NOT
BE RULED OUT THIS AFTERNOON...THE STRONGER STORMS MAY APPROACH
SEVERE LIMITS WITH WIND GUSTS OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY
EVENING. THE PRIMARY RISK IS OF DAMAGING WIND GUSTS. HEAVY
RAINFALL IS ALSO POSSIBLE.

THE EXACT TIME AND LOCATIONS OF THE THREAT OF SEVERE WEATHER WILL
DEPEND ON THE AMOUNT OF CLOUD COVER THAT IS ACROSS THE AREA SUNDAY.
BE SURE TO MONITOR LATER FORECASTS FOR MORE DETAILED INFORMATION.

ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT INTO
THURSDAY. ALTHOUGH IT IS VERY DIFFICULT TO ASSESS THE RISK OF
SEVERE WEATHER THAT FAR IN ADVANCE...THE STRENGTH OF THE UPPER
LEVEL DISTURBANCE GENERATING THE STORMS SUGGESTS THAT STRONG OR
SEVERE STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT COULD
BE NECESSARY ON SUNDAY.

LMZ521-522-541>543-111645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1142 AM CDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A
FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE ISOLATED
WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. THE PRIMARY
RISK IS OF STRONG WIND GUSTS. HEAVY RAINFALL IS ALSO POSSIBLE.
THE RETURN OF MORE HUMID AIR TO THE REGION COULD RESULT IN PATCHY
FOG OVER THE BAY AND LAKE SUNDAY NIGHT INTO MONDAY...THOUGH IT IS
NOT EXPECTED TO BE AS WIDESPREAD OR AS DENSE AS THE FOG A FEW DAYS
AGO.

ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT INTO
THURSDAY. ALTHOUGH IT IS VERY DIFFICULT TO ASSESS THE RISK OF
SEVERE WEATHER THAT FAR IN ADVANCE...THE STRENGTH OF THE UPPER
LEVEL DISTURBANCE GENERATING THE STORMS SUGGESTS THAT STRONG OR
SEVERE STORMS MAY BE POSSIBLE.

ECKBERG

In the hours before

Special weather statement, Jul 10, 11:33 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CDT SAT JUL 10 2010

WIZ018-101845-
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
1233 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORM EXPECTED TO MOVE INTO LINCOLN COUNTY...

AT 1230 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED
25 MILES WEST OF MERRILL. THE STORM WAS MOVING TO THE EAST AROUND
25 MPH. THE STORM SHOULD MOVE INTO RURAL AREAS OF SOUTHWEST
LINCOLN COUNTY BY 1 PM...THEN TO AROUND MERRILL AND IRMA AROUND
130 PM. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS AROUND
40 MPH AND BRIEF HEAVY RAIN.

WIZ030-035-036-101845-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
1233 PM CDT SAT JUL 10 2010

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MARATHON...
WOOD AND PORTAGE COUNTIES DURING THE AFTERNOON. SOME OF THE
STRONGER STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH AND
BRIEF HEAVY RAIN.

ECKBERG
Special weather statement, Jul 10, 12:15 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
115 PM CDT SAT JUL 10 2010

WIZ018-030-035-036-102015-
LINCOLN-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
115 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTH
CENTRAL WISCONSIN...

AT 114 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
SOUTHERN MARATHON COUNTY NEAR HALDER...AND ACROSS WOOD COUNTY
BETWEEN PITTSVILLE AND VESPER. THE SHOWERS AND STORMS WERE MOVING
TO THE EAST SOUTHEAST AROUND 25 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING HALF INCH HAIL...GUSTY WINDS OF 40 TO 50 MPH... AND
BRIEF HEAVY RAINS. ADDITIONAL THUNDERSTORMS ARE EXPECTED DURING
THE REMAINDER OF THE AFTERNOON THAT COULD PRODUCE GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAIN.

ECKBERG
Local storm report, Jul 10, 12:29 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             ROZELLVILLE             44.75N 90.01W
07/10/2010  E0.25 INCH       MARATHON           WI   TRAINED SPOTTER

            1/4 TO 1/2 INCH HAIL. TIME ESTIMATED.

&&

BERSCH
Special weather statement, Jul 10, 1:01 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
201 PM CDT SAT JUL 10 2010

WIZ030-035-036-102115-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
201 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTH
CENTRAL WISCONSIN...

AT 200 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EASTERN MARATHON COUNTY FROM 5 MILES NORTHWEST OF HOGARTY TO
MOSINEE TO NEAR WISCONSIN RAPIDS. THE THUNDERSTORMS WERE
MOVING TO THE EAST SOUTHEAST AT 25 MPH. FOR THE REMAINDER
OF THE AFTERNOON...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP OR MOVE THROUGH THE AREA. SOME OF THE STRONGER
THUNDERSTORMS WILL PRODUCE WIND GUSTS AROUND 40 MPH...SMALL HAIL
UP TO A HALF INCH IN DIAMETER...AND BRIEF HEAVY RAIN THAT WILL
CAUSE PONDING OF WATER ON ROADWAYS. BOATERS ON AREA LAKES SHOULD
SEEK SHELTER IF WEATHER THREATENS YOUR AREA.

WIZ022-031-037>040-045-048>050-102115-
DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
201 PM CDT SAT JUL 10 2010

...THUNDERSTORMS RAPIDLY DEVELOPING THIS AFTERNOON ACROSS
PORTIONS OF EAST CENTRAL AND NORTHEAST WISCONSIN...

AT 200 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS
OUTAGAMIE...WINNEBAGO...AND WAUSHARA COUNTIES. ADDITIONS STRONG
THUNDERSTORMS WERE ALSO NOTED ON RADAR FROM 10 MILES NORTH OF
WAUSAU TO NEAR WISCONSIN RAPIDS. THE THUNDERSTORMS WERE MOVING TO
THE EAST AROUND 25 MPH. FOR THE REMAINDER OF THE AFTERNOON...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OR MOVE INTO THE
AREA. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS
AROUND 40 MPH...SMALL HAIL UP TO A HALF INCH IN DIAMETER...AND
BRIEF HEAVY RAIN THAT WILL CAUSE PONDING OF WATER ON ROADWAYS.

BOATERS ON LAKE POYGAN...LAKE WINNEBAGO...THE BAY OF GREEN BAY
AND THE COASTAL WATERS OF LAKE MICHIGAN SHOULD MONITOR THE SKY
AND HEAD TO SHORE IF WEATHER THREATENS YOUR AREA.

ECKBERG
Local storm report, Jul 10, 1:11 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PLOVER                  44.45N 89.53W
07/10/2010  E0.50 INCH       PORTAGE            WI   TRAINED SPOTTER

&&

BERSCH

The radar

The Green Bay radar (KGRB), 113 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

12 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Portage

When
July 10, 1:17 PM CST
Where
Portage County, Plover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.450, -89.530

Quarter size hail fell in Plover.

Hail, Marathon

When
July 10, 1:30 PM CST
Where
Marathon County, Hatley
Measured
1.25 in hail
Reported by
Public
Coordinates
44.880, -89.330

Half dollar size hail fell at Hatley.

Thunderstorm Wind, Portage

When
July 10, 1:30 PM CST
Where
Portage County, 1 mi NW of Stockton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.530, -89.484

A spotter estimated thunderstorm wind gusts of 50 to 60 mph near Stockton.

Hail, Marathon

When
July 10, 1:30 PM CST
Where
Marathon County, Hatley
Measured
1.25 in hail
Reported by
Public
Coordinates
44.880, -89.330

Half dollar size hail fell at Hatley.

Hail, Waushara

When
July 10, 1:49 PM CST
Where
Waushara County, Wild Rose
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.180, -89.250

Quarter size hail fell at Wild Rose.

Hail, Winnebago

When
July 10, 2:00 PM CST
Where
Winnebago County, 0.69 mi S of Oshkosh
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.010, -88.550

Quarter size hail fell and heavy rain produced street flooding in Oshkosh.

Hail, Winnebago

When
July 10, 2:03 PM CST
Where
Winnebago County, 1.57 mi WNW of (Osh)wittman Fld Osh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.988, -88.579

Penny size hail fell near the junction of US Highway 41 and State Highway 44.

Thunderstorm Wind, Waupaca

When
July 10, 2:03 PM CST
Where
Waupaca County, 1.47 mi NNE of Waupaca
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
44.370, -89.060

Thunderstorm winds downed several trees between Waupaca and Iola.

Hail, Winnebago

When
July 10, 2:10 PM CST
Where
Winnebago County, 0.69 mi S of Oshkosh
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.010, -88.550

Quarter to half dollar size hail fell at Oshkosh.

Thunderstorm Wind, Portage

When
July 10, 2:15 PM CST
Where
Portage County, 4.26 mi SSW of Kellner
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
44.291, -89.745

A thunderstorm wind gust in excess of 60 mph uprooted several trees and snapped a 25 foot arbor vitae 10 feet above the ground.

Hail, Outagamie

When
July 10, 2:55 PM CST
Where
Outagamie County, 0.69 mi S of Greenville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.290, -88.530

Quarter size hail fell and thunderstorm wind gusts tore small branches from the trees around Greenville.

Hail, Marathon

When
July 10, 4:34 PM CST
Where
Marathon County, 1.47 mi SSW of Schofield
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.880, -89.610

Quarter size hail fell at Rothschild.

Hail, Marathon

When
July 10, 4:38 PM CST
Where
Marathon County, 4.58 mi NNE of Ringle
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
44.960, -89.380

Golf ball size hail fell about 12 miles east of Wausau.

Hail, Marathon

When
July 10, 4:49 PM CST
Where
Marathon County, 1.38 mi S of Kelly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.900, -89.570

Penny size hail and heavy rain, 0.76 inch in 30 minutes, fell at Weston.

Hail, Forest

When
July 10, 5:06 PM CST
Where
Forest County, 2.13 mi SSW of Laona Jct
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.620, -88.680

Quarter size hail fell north of Laona.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246666, 246667, 246670, 252444, 246672, 246675, 246680, 246683, 246684, 246687, 246693, 246702, 246706, 246711, 246712.